Alert archive / Tennessee / River Flood Advisories in 2020

River Flood Advisory 33, NWS Nashville, TN

February 6, 2020Giles County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 6, 2020, 1:39 AM CST for Giles County, Tennessee. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2020, 1:39 AM CST (07:39 UTC)
Expired
Feb 6, 2020, 2:18 PM CST
In force
13 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.96 ft at Feb 6, 2020, 4:00 PM CST.

actionminormoderate10203002/0602/07
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 6, 1:34 AM CST, 5 minutes earlier.

Area forecast discussion, Feb 6, 1:34 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
134 AM CST Thu Feb 6 2020

.DISCUSSION...

A surface boundary is situated along the Cumberland Plateau early
this morning, with widespread showers still occurring on the warm
side of the front, and only scant activity ongoing farther west.
Even though rainfall rates have diminished, the Flood Watch
remains in effect until noon today. The models hint at some
regeneration by morning, but drier air will work its way in by the
afternoon as a surface low develops over East Tennessee or
southwest Virginia and pulls the front east of the region.
Unfortunately, a strong shortwave will pull into Middle Tennessee
Thursday evening, and this time the atmosphere should be cold
enough for light snow, especially late Thursday night and early
Friday morning. Some accumulation is possible, but amounts should
remain under an inch so we'll not consider an advisory at this
point. All precipitation is expected to exit the mid state by
Friday morning, although a subsequent weak shortwave may bring
additional light precipitation to the mid state on Saturday. Next
week looks to be messy, with a frontal system bringing more rain
to a beleaguered, rain-soaked mid state Monday and Monday evening,
then again Wednesday or Wednesday night and possibly into
Thursday. Total QPF from today though Thursday night of next week
ranges from more than 2 inches around Clarksville to more than 5
inches over parts of the Cumberland Plateau. Temperatures will
warm back up next week, so that we'll be in the 60's Wednesday
and Thursday.

&&

.AVIATION...
06Z TAF DISCUSSION.

Rainfall will continue to lift off to the east overnight. a strong
shortwave will be on approach on Thursday with colder air
advecting in at all levels. Energy in advance of the shortwave
trough will translate into a period of rain and then snow
beginning on Thursday evening. The snowfall will spread south and
east during the evening and overnight, reaching the CKV area
around 7 pm, BNA area around 10 pm and then CSV around midnight.
The warm ground will limit accumulations on area runways. But
slick spots will develop as lows dip into the upper 20s for many
areas. Otw, snowfall accumulation, mainly on grassy areas will
reach up to a half inch across the north and up to 1 inch across
the Plateau.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      45  33  40  32  47 /  60  50  10  10  20
Clarksville    41  30  39  30  44 /  40  40   0  10  20
Crossville     57  30  36  27  42 /  80  60  10  10  30
Columbia       46  32  41  31  48 /  60  50   0  10  20
Lawrenceburg   47  32  41  31  48 /  70  50   0  10  20
Waverly        42  30  41  31  46 /  50  50   0  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CST today for Bedford-Cannon-Clay-Coffee-
Cumberland-Davidson-De Kalb-Fentress-Giles-Grundy-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Overton-Pickett-Putnam-
Robertson-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren-
Wayne-White-Williamson-Wilson.

&&

DISCUSSION......08
AVIATION........21
Hazardous weather outlook, Feb 5, 10:54 AM CST, 14 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1054 AM CST Wed Feb 5 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-061700-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1054 AM CST Wed Feb 5 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

A Flood Watch is in effect for portions of Middle Tennessee
through Noon Thursday. Moderate to heavy rain will continue this
afternoon into tomorrow morning, with an additional 1 to 3 inches
of rain expected. Localized flooding of roads, low lying areas,
and rivers and streams is possible.

Strong to severe storms will be possible between 2 and 9 pm CST
for areas of Middle TN south of I-40. A few storms may contain
winds of 50-60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Light rain may mix with light snow Thursday night into early
Friday morning. A dusting of snow is possible on elevated surfaces
in the Upper Cumberland and on the Cumberland Plateau, but no
accumulation is expected elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this afternoon and evening
across southern and eastern Middle Tennessee due to the potential
for flooding and a few severe storms.

27

In the hours before

Local storm report, Feb 5, 8:31 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CST WED FEB 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
02/05/2020                   MARSHALL           TN   EMERGENCY MNGR

            ROADS WERE FLOODED AND SEVERAL WATER RESCUES TOOK PLACE
            ACROSS MARSHALL COUNTY.

&&

EVENT NUMBER OHX2000067

SH
Local storm report, Feb 5, 8:40 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CST WED FEB 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      GAINESBORO              36.36N  85.65W
02/05/2020                   JACKSON            TN   DEPT OF HIGHWAYS

            SCATTERED ROAD CLOSURES ACROSS THE COUNTY.

&&

EVENT NUMBER OHX2000068

21
Local storm report, Feb 5, 8:53 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST WED FEB 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     3 N SHELBYVILLE         35.53N  86.45W
02/05/2020  M58 MPH          BEDFORD            TN   ASOS

            58 MPH WIND GUST REPORTED BY SHELBYVILLE ASOS

&&

EVENT NUMBER OHX2000069

JB
Local storm report, Feb 5, 9:33 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CST WED FEB 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     LORETTO                 35.08N  87.44W
02/05/2020                   LAWRENCE           TN   EMERGENCY MNGR

            TREE ACROSS MAIN ST

&&

EVENT NUMBER OHX2000070

21
Local storm report, Feb 5, 9:34 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CST WED FEB 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 E LAWRENCEBURG        35.25N  87.30W
02/05/2020                   LAWRENCE           TN   EMERGENCY MNGR

            HOUSE DAMAGED AT 4345 GIMLET RD.

&&

EVENT NUMBER OHX2000071

21
Local storm report, Feb 6, 12:26 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 AM CST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     SHELBYVILLE             35.49N  86.45W
02/05/2020                   BEDFORD            TN   SOCIAL MEDIA

            TREE DOWN ON APARTMENT BUILDING ON LANDERS STREET

0726 PM     TSTM WND DMG     2 NE CENTERTOWN         35.75N  85.89W
02/05/2020                   WARREN             TN   SOCIAL MEDIA

            BARN BLOWN INTO THE ROAD AND NUMEROUS TREES DOWN ON
            PIGEON HILL ROAD

0729 PM     TSTM WND DMG     4 NE CENTERTOWN         35.76N  85.86W
02/05/2020                   WARREN             TN   SOCIAL MEDIA

            NUMEROUS TREES DOWN AND COLUMNS BLOWN OFF PORCHES OF
            HOMES NEAR CRISP SPRINGS ROAD AT SHORT MOUNTAIN ROAD

0755 PM     TSTM WND DMG     3 SSW SPARTA            35.90N  85.50W
02/05/2020                   WHITE              TN   SOCIAL MEDIA

            NUMEROUS TREES DOWN ON HENSLEY CHAPEL ROAD...PARKER
            ROAD...AND CROSSVINE ROAD

&&

EVENT NUMBER OHX2000072
EVENT NUMBER OHX2000073
EVENT NUMBER OHX2000074
EVENT NUMBER OHX2000075

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:07 PM CSTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more6 hr
Feb 5, 6:26 PM CSTSevere Thunderstorm WarningOHXBedford, Giles, Marshall34 min
Feb 5, 6:32 PM CSTFlash Flood WarningOHXCumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more6 hr
Feb 5, 6:34 PM CSTTornado WarningOHXBedford, Marshall26 min
Feb 5, 6:43 PM CSTSpecial Weather StatementOHXBedford, Cannon, Rutherford47 min
Feb 5, 6:48 PM CSTTornado WarningOHXBedford, Coffee, Rutherford15 min
Feb 5, 6:49 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more3 hr
Feb 5, 6:59 PM CSTRiver Flood AdvisoryOHXDavidson19 days
Feb 5, 7:01 PM CSTSpecial Weather StatementOHXCoffee, Grundy, Warren44 min
Feb 5, 7:04 PM CSTAreal Flood AdvisoryOHXClay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more116 min
Feb 5, 7:20 PM CSTSpecial Weather StatementOHXCannon, DeKalb, Van Buren, Warren, White40 min
Feb 5, 7:32 PM CSTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White43 min
Feb 5, 7:34 PM CSTFlash Flood WarningOHXCumberland, DeKalb, Van Buren, Warren, White4 hr
Feb 5, 7:37 PM CSTFlash Flood WarningOHXClay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more4 hr
Feb 5, 8:01 PM CSTFlash Flood WarningOHXCannon, DeKalb, Rutherford, Smith, Warren, Wilson3 hr
Feb 5, 8:11 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam34 min
Feb 5, 8:15 PM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more3 hr
Feb 5, 8:25 PM CSTRiver Flood AdvisoryOHXGrundy25 hr
Feb 5, 8:36 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 5, 9:45 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more3 hr
Feb 5, 9:56 PM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne3 hr
Feb 5, 9:59 PM CSTRiver Flood AdvisoryOHXBedford13 hr
Feb 5, 11:34 PM CSTRiver Flood AdvisoryOHXLawrence5 hr
Feb 6, 1:25 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more3 hr
Feb 6, 1:29 AM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more3 hr
Feb 6, 1:51 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson58 hr
Feb 6, 2:44 AM CSTRiver Flood AdvisoryOHXGiles13 hr
Feb 6, 4:26 AM CSTAreal Flood AdvisoryOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more9 hr
Feb 6, 4:30 AM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more9 hr
Feb 6, 5:00 AM CSTRiver Flood WarningOHXLawrence10 hr
Feb 6, 5:45 AM CSTRiver Flood AdvisoryOHXMaury8 hr
Feb 6, 6:01 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne10 hr
Feb 6, 7:15 AM CSTRiver Flood AdvisoryOHXHickman7 hr
Feb 6, 8:53 AM CSTRiver Flood AdvisoryOHXDavidson15 days
Feb 6, 8:56 AM CSTRiver Flood AdvisoryOHXBedford, Marshall19 hr
Feb 6, 10:31 AM CSTRiver Flood AdvisoryOHXWilliamson18 hr
Feb 6, 10:37 AM CSTRiver Flood AdvisoryOHXPerry, Wayne18 hr
Feb 6, 10:54 AM CSTRiver Flood AdvisoryOHXMarshall12 hr
Feb 6, 11:24 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson28 hr
Feb 6, 1:28 PM CSTRiver Flood AdvisoryOHXWilliamson22 hr
Feb 6, 1:29 PM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more3 hr
Feb 6, 1:38 PM CSTRiver Flood WarningOHXMaury42 hr
Feb 6, 1:43 PM CSTRiver Flood WarningOHXHickman3 days
Feb 6, 2:17 PM CSTRiver Flood WarningOHXGiles10 hr
Feb 6, 2:25 PM CSTWinter Weather AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more22 hr
Feb 6, 3:01 PM CSTRiver Flood AdvisoryOHXLawrence6 hr
Feb 6, 3:35 PM CSTRiver Flood WarningOHXGiles44 hr
Feb 6, 3:45 PM CSTRiver Flood AdvisoryOHXDavidson52 hr
Feb 6, 3:49 PM CSTRiver Flood WarningOHXPerry40 hr
Feb 6, 3:58 PM CSTRiver Flood WarningOHXDecatur, Hardin, Perry, Wayne20 days

Nearby

River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.